Texas, 2013

Drought in Texas, May 1 to 31, 2013

May 1 to 31, 2013 · NWS LUB · 24 events in 24 counties and zones

Drought conditions largely worsened through the month of May with most rainfall eluding the region. Extreme (D3) and exceptional (D4) drought levels expanded across the entire area.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$50 million
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

Drought conditions largely worsened through the month of May with most rainfall eluding the region. Extreme (D3) and exceptional (D4) drought levels expanded across the entire area. Only portions of Hall and Yoakum counties remained in severe (D2) drought.

May is typically the time of year when the region experiences rainfall however not much rain has fallen this springtime. Deficits were on the order of one to three inches area wide. Lubbock received only 1.15 inches while areas across the Rolling Plains fared better with more frequent thunderstorm events. Several late season cold fronts brought some of the coldest temperatures on record for the month of May. The first half of the month was generally much colder than normal because of these cold fronts with the second half of the month warmer than normal. By the end of the month, temperatures were only 0.3 and 0.7 degrees above normal at Lubbock and Childress, respectively. Keetch-Byram Drought Index values expectantly worsened through the month. By the end of May, values between 500 and 700 were observed across the entire region except for the extreme southwestern Texas panhandle. In this location, values between 200 and 400 were discernible.

Rain was desperately needed for area crops otherwise another year of poor crops can be expected. Winter wheat was nearly a total loss for the region with most crops being baled out for hay. Pastures were also in increasingly poor to very poor condition. Spring planting had begun despite little soil moisture available. Fire weather conditions were very low this year despite a dry season. This was mainly due to low fuel load after three years of drought and minimal growth.

Economic losses due to drought through May since the drought began were estimated near $2.7 billion.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 30, 11:11 PM CST, 49 minutes earlier.

Area forecast discussion, Apr 30, 11:11 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1211 AM CDT WED MAY 1 2013

.AVIATION...
A SURFACE TROUGH EDGING THROUGH IN THE SHORT TERM TONIGHT ALONG
WITH A MODEST 45 KNOT LOW LEVEL JET OVER KLBB...FOLLOWED BY A
SHARP COLD FRONT AROUND 15Z ON WEDNESDAY. SURFACE WINDS EXPECTED
TO AMPLIFY LATER IN THE DAY AND OVERNIGHT WEDNESDAY NIGHT. WIND
SPEEDS MAY BE STRONG ENOUGH FOR AIRPORT WIND WARNING LEVEL AT KLBB
BY LATE WEDNESDAY. AN MVFR CEILING SHOULD SPREAD IN AS WELL DURING
THE LATE AFTERNOON OR EVENING AT BOTH LOCATIONS. LIGHT
PRECIPITATION CHANCES AND LOWER CEILING ALSO LOOK MORE PROBABLE IN
THE 6 TO 12 HOURS JUST BEYOND THIS TAF PERIOD. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 348 PM CDT TUE APR 30 2013/

SHORT TERM...
A HIGH-BASED CU FIELD HAS DEVELOPED IN THE DRY AIR JUST WEST OF BEST
SFC CONVERGENCE VCNTY OF THE DRYLINE. AS OF 215 PM CDT THIS CU FIELD
REMAINS FAIRLY FLAT FROM A VISUAL PERSPECTIVE...ALTHOUGH SATELLITE
AND RADAR SHOWING SOME EVOLUTION TOWARD SHOWER STATUS. SITUATION
REMAINS ONE THAT SUPPORTS A SLIGHT CHANCE OF TSRA MENTION WITH
GENERALLY LIGHT PRECIP AND A CHANCE FOR STRONG TO SEVERE WIND GUSTS
WITH INDIVIDUAL MICROBURSTS. SUNSET SHOULD SEE THE END OF ANY STORM
THREAT. THE NIGHT SHOULD THEN PROCEED TOWARD MILD CONDITIONS WITH
SHALLOW LOW LEVEL MOISTURE RETURNING TO THE ERN HALF TO TWO-THIRDS
OF THE FCST AREA EAST OF THE DRYLINE OR SFC TROUGH.

FCST BECOMES MORE DIFFICULT WEDNESDAY WITH EXPECTATION OF A DAYTIME
PASSAGE OF A STRONG COLD FRONT AND THE COMPLEXITIES THAT COME WITH
THAT TIMING. A PRE-FRONTAL SFC TROUGH WILL SHIFT EWD TOWARD THE
CAPROCK ESCARPMENT WITH NW WINDS WEST OF IT...BUT THE COLD ADVECTION
HOLDS OFF UNTIL THE ACTUAL FRONTAL PASSAGE THAT CURRENTLY LOOKS
SCHEDULED TOWARD LATE MORNING FOR THE NWRN ZONES TO MID TO LATE AFTN
FOR THE SE. RESULT SHOULD BE A WIDE VARIATION IN HIGH TEMPS. MOS
GUIDANCE HAS TRENDED UPWARD WITH THE 12Z RUN...AND WILL TREND THE
FCST THAT DIRECTION WHILE ALSO REMAINING JUST BELOW THE COOLER MET
NUMBERS. THUNDER CHANCES LOOK BEST FOR AREAS IN DEEPER MOISTURE TO
THE EAST AND SOUTHEAST OF THE FCST AREA...BUT SERN ZONES MAY HOLD
ONTO ENOUGH MOISTURE TO JUSTIFY SLIGHT CHANCE POPS.

LONG TERM...
A STRONG LATE SEASON COLD FRONT CONTINUES TO BE THE HIGHLIGHT IN THE
EXTENDED. NORTH WINDS VERY NEAR OR AT ADVISORY LEVEL WILL LIKELY
ENSUE FOR A GOOD PORTION OF WEDNESDAY NIGHT INTO THURSDAY AS A 1045
MB SURFACE RIDGE PUSHES OUT OF COLORADO INTO THE PLAINS. PRESSURE
RISES WILL BE ON THE ORDER OF 10-15 MB PER 6 HOURS WEDNESDAY EVENING
INTO THE EARLY OVERNIGHT HOURS AHEAD OF THIS SURFACE HIGH.

PRECIPITATION CHANCES WILL EXIST AT THIS TIME AS WELL...BUT NOT
HOLDING OUT HOPE FOR MUCH IN THE WAY OF MEANINGFUL AMOUNTS. A FEW
STORMS MAY LINGER INTO THE EARLY EVENING HOURS ACROSS THE SOUTHEAST
ROLLING PLAINS AHEAD OF THE COLD FRONT...WHILE ISENTROPIC UPGLIDE
PRODUCES ISOLATED RAIN SHOWERS FARTHER NORTH. COOLING OVERNIGHT WILL
CAUSE SOME CONCERN FOR WINTRY PRECIPITATION...WITH SLEET POSSIBLY
INITIALLY MIXING WITH RAIN AS A PRONOUNCED WARM NOSE ERODES. A
FEW LIGHT SNOW SHOWERS MAY THEN FALL WITH FURTHER COOLING BY EARLY
THURSDAY MORNING...BUT WHAT MOISTURE THERE IS WILL BE ON THE
DECLINE BY THIS TIME. MODELS HAVE OVERDONE PRECIPITATION FIELDS
LATELY ASSOCIATED WITH ISENTROPIC LIFT...SO DO NOT EXPECT MUCH IN
THE WAY OF ANY ACCUMULATION GIVEN THE LACK OF APPRECIABLE DEEP
LAYER FORCING OWING TO THE MAJORITY OF THE ENERGY ASSOCIATED WITH
A MID-LEVEL TROUGH PASSING NORTH OF THE AREA. TEMPERATURES WILL
LIKELY BE THE BIGGER STORY WITH LOWS THURSDAY MORNING DROPPING
INTO THE UPPER 20S TO MID 30S ON MUCH OF THE CAPROCK WITH THE
ROLLING PLAINS REMAINING IN THE UPPER 30S TO LOW 40S.

SKIES WILL CLEAR OUT THROUGHOUT THE DAY ON THURSDAY...BUT
TEMPERATURES WILL STRUGGLE TO HIT 50 DEGREES WITH THE BASE OF THE
AFOREMENTIONED TROUGH AND SURFACE RIDGING PARKED ON TOP OF THE
REGION. LIGHT WINDS AND CLEAR SKIES WILL LIKELY PRODUCE YET ANOTHER
WIDESPREAD FREEZE ACROSS MOST OF THE CAPROCK AND PORTIONS OF THE
ROLLING PLAINS FRIDAY MORNING.

FRIDAY SHOULD BEGIN A WARMING TREND AS NORTHWEST FLOW AND RISING
HEIGHTS TAKE PLACE IN WAKE OF MID-LEVEL TROUGHING. THE SYNOPTIC
WEATHER PATTERN REMAINS A QUESTION MOVING INTO THE LATTER PORTION OF
THE WEEKEND INTO NEXT WEEK PENDING THE EVOLUTION AND PLACEMENT OF
THE PREVIOUS TROUGH AND DEVELOPING PACIFIC LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        50  65  29  49  28 /  10   0  20  10   0
TULIA         53  67  31  50  29 /  10  10  30  20   0
PLAINVIEW     56  69  32  50  30 /  10  10  30  20   0
LEVELLAND     56  76  33  50  32 /  10   0  30  20   0
LUBBOCK       61  77  34  50  32 /  10  10  30  20   0
DENVER CITY   56  84  34  51  32 /  10   0  30  20   0
BROWNFIELD    57  86  34  51  32 /  10   0  30  20   0
CHILDRESS     62  76  39  52  35 /  10  10  40  20   0
SPUR          62  84  37  52  34 /  20  10  40  20   0
ASPERMONT     64  86  41  51  35 /  10  20  40  30   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/05
Hazardous weather outlook, Apr 30, 8:17 PM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CDT TUE APR 30 2013

TXZ021>044-020230-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
917 PM CDT TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTHERLY WINDS MAY BECOME SUSTAINED IN EXCESS OF 30 MPH BEHIND A
STRONG COLD FRONT LATE WEDNESDAY INTO THURSDAY. THESE STRONG WINDS
WILL BRING MUCH COLDER AIR AND A THREAT OF A LATE SEASON FREEZE
TO THE EXTREME SOUTHWEST TEXAS PANHANDLE AND NORTHERN SOUTH
PLAINS EARLY THURSDAY. MUCH OF THE CAPROCK SHOULD SEE A FREEZE
EARLY FRIDAY...WITH A FROST OR LIGHT FREEZE POSSIBLE IN THE
ROLLING PLAINS. IN ADDITION...LIGHT WINTRY PRECIPITATION IN THE
FORM OF SNOW...SLEET OR FREEZING DRIZZLE WILL BE POSSIBLE ACROSS
MUCH OF THE CAPROCK LATE WEDNESDAY NIGHT INTO EARLY THURSDAY
MORNING.

In the hours before

Local storm report, Apr 30, 7:37 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
837 PM CDT TUE APR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND GST     2 ENE NWS LUBBOCK       33.54N 101.84W
04/30/2013  M58 MPH          LUBBOCK            TX   BROADCAST MEDIA

            MEASURED AT THE KCBD-TV STUDIO

0527 PM     TSTM WND DMG     3 SSE DOWNTOWN LUBBOCK  33.55N 101.82W
04/30/2013                   LUBBOCK            TX   BROADCAST MEDIA

            POWER POLES DOWN AT 50TH ST AND MLK BLVD

0530 PM     TSTM WND DMG     LUBBOCK                 33.58N 101.88W
04/30/2013                   LUBBOCK            TX   BROADCAST MEDIA

            SPORADIC DAMAGE TO TREES AND SOME STRUCTURES IN CENTRAL
            LUBBOCK.

0538 PM     TSTM WND GST     1 WSW LUBBOCK           33.57N 101.89W
04/30/2013  E65 MPH          LUBBOCK            TX   TRAINED SPOTTER

            3.5 INCH DIAMETER TREE LIMB SNAPPED.

0615 PM     WILDFIRE         2 ENE NWS LUBBOCK       33.54N 101.84W
04/30/2013  E5 ACRE          LUBBOCK            TX   FIRE DEPT/RESCUE

            LIGHTNING CAUSED GRASS FIRE NEAR KCBD-TV STUDIO.
            BUILDING WAS EVACUATED. NO INJURIES. SIZE AND TIME
            ESTIMATED.

&&

EVENT NUMBER LUB1300189 LUB1300187 LUB1300190 LUB1300188 LUB1300192

MCZ
Special weather statement, Apr 30, 9:04 PM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1004 PM CDT TUE APR 30 2013

TXZ021>044-011300-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
1004 PM CDT TUE APR 30 2013

...UNUSUALLY COLD WEATHER EXPECTED WEDNESDAY NIGHT THROUGH FRIDAY
MORNING WITH A THREAT OF WINTRY PRECIPITATION...

AFTER THE RECENT UNSEASONABLE WARMTH...A VERY STRONG COLD FRONT
WILL PLUNGE THROUGH THE SOUTH PLAINS WEDNESDAY MORNING AHEAD OF
TEMPERATURES FALLING TO NEAR OR BELOW FREEZING BY WEDNESDAY NIGHT.
SUFFICIENT MOISTURE BEHIND THIS FRONT WILL LEAD TO A THREAT OF A
LIGHT WINTRY MIX DEVELOPING BY WEDNESDAY NIGHT CONSISTING OF
RAIN...SLEET...FREEZING DRIZZLE...AND EVEN LIGHT SNOW. THE
GREATEST CHANCE FOR LIGHT WINTRY ACCUMULATIONS IS EXPECTED BY
EARLY THURSDAY MORNING IN THE EXTREME SOUTHERN TEXAS PANHANDLE AND
NORTHERN SOUTH PLAINS. PRECIPITATION CHANCES WILL THEN DIMINISH BY
LATE THURSDAY MORNING. ALSO...STRONG NORTHERLY WINDS BEHIND THE
COLD FRONT WILL BECOME SUSTAINED BETWEEN 25 AND 35 MPH AND REMAIN
THIS STRONG THROUGH EARLY THURSDAY MORNING. AREAS OF BLOWING DUST
ARE EXPECTED AT TIMES AND WIND CHILLS WILL LIKELY FALL INTO THE
LOWER 20S ON THE CAPROCK BY THURSDAY MORNING. A WIDESPREAD
FREEZE IS MOST LIKELY ON THE CAPROCK BY FRIDAY MORNING WITH A
LIGHT FREEZE OR FROST POSSIBLE IN THE ROLLING PLAINS BEFORE
TEMPERATURES GRADUALLY MODERATE THEREAFTER.

FOLLOW THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR ANY
POSSIBLE WINTER WEATHER ADVISORIES OR FREEZE WATCHES AND WARNINGS.
Local storm report, Apr 30, 10:33 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1133 PM CDT TUE APR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     12 W TAHOKA             33.16N 102.00W
04/30/2013                   LYNN               TX   UTILITY COMPANY

            POWER POLES SNAPPED 1.5 MILES EAST OF WEST POINT. TIME
            ESTIMATED.

&&

EVENT NUMBER LUB1300193

MCZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 drought. Local standard time, as filed.

Drought, Bailey

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Bailey forecast zone
Reported by
Drought Monitor
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Drought, Briscoe

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Briscoe forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

Drought, Castro

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Castro forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Drought, Childress

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Childress forecast zone
Reported by
Drought Monitor
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

Drought, Cochran

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Cochran forecast zone
Reported by
Drought Monitor
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

Drought, Cottle

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Cottle forecast zone
Reported by
Drought Monitor
Coordinates
34.078, -100.279 (the zone’s center; the record gives no point)

Drought, Crosby

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Crosby forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Drought, Dickens

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Dickens forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -100.779 (the zone’s center; the record gives no point)

Drought, Floyd

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Floyd forecast zone
Reported by
Drought Monitor
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Drought, Garza

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Garza forecast zone
Reported by
Drought Monitor
Coordinates
33.180, -101.298 (the zone’s center; the record gives no point)

Drought, Hale

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Hale forecast zone
Reported by
Drought Monitor
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Drought, Hall

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Hall forecast zone
Reported by
Drought Monitor
Coordinates
34.531, -100.681 (the zone’s center; the record gives no point)

Drought, Hockley

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Hockley forecast zone
Reported by
Drought Monitor
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Drought, Kent

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Kent forecast zone
Reported by
Drought Monitor
Coordinates
33.181, -100.778 (the zone’s center; the record gives no point)

Drought, King

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
King forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -100.256 (the zone’s center; the record gives no point)

Drought, Lamb

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Lamb forecast zone
Reported by
Drought Monitor
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Drought, Lubbock

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Lubbock forecast zone
Crop damage
$50 million
Reported by
Drought Monitor
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Drought, Lynn

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Lynn forecast zone
Reported by
Drought Monitor
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

Drought, Motley

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Motley forecast zone
Reported by
Drought Monitor
Coordinates
34.074, -100.780 (the zone’s center; the record gives no point)

Drought, Parmer

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Parmer forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Drought, Stonewall

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Stonewall forecast zone
Reported by
Drought Monitor
Coordinates
33.179, -100.253 (the zone’s center; the record gives no point)

Drought, Swisher

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Swisher forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Drought, Terry

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Terry forecast zone
Reported by
Drought Monitor
Coordinates
33.174, -102.335 (the zone’s center; the record gives no point)

Drought, Yoakum

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Yoakum forecast zone
Reported by
Drought Monitor
Coordinates
33.173, -102.828 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444759, 444760, 444761, 444762, 444763, 444764, 444765, 444766, 444767, 444768, 444769, 444770, 444771, 444772, 444773, 444774, 444775, 444776, 444777, 444778, 444779, 444780, 444781, 444782.